Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 51, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 26, 2002, 4:15 PM CDT for 5 counties in Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2002, 4:15 PM CDT (21:15 UTC)
- Expired
- Sep 26, 2002, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Chester County, TN, Decatur County, TN, Hardeman County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 262115 FFWMEM TNC023-039-069-077-113-270315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT THU SEP 26 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN TENNESSEE CHESTER COUNTY IN SOUTHWEST TENNESSEE HARDEMAN COUNTY IN SOUTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1015 PM CDT. * AT 415 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER WEST TENNESSEE. DOPPLER RADAR ESTIMATES OF 2 TO 4 INCHES HAVE FALLEN IN THESE AREAS. AN ADDITIONAL 2 INCHES OF RAIN WILL FALL THIS EVENING. MADISON COUNTY EMERGENCY MANAGEMENT REPORTS THAT NUMEROUS ROADS ARE FLOODED IN OR AROUND JACKSON. * CITIES AFFECTED THROUGH 1015 PM CDT INCLUDE... REAGAN...PARSONS...MIFFLIN...LEXINGTON...JACKSON...JACKS CREEK... HENDERSON...DECATURVILLE...DARDEN...CLOVERPORT...BLUE GOOSE... BEMIS...BARGERTON .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3580 8811 3547 8812 3533 8904 3567 8895
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:55 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 26, 2:55 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT THU SEP 26 2002 ..MAIN FCST ISSUE FLASH FLOODING... .FIRST PERIOD... HVY RNFL IS OCCURRING TO THE NORTHWEST OF ISIDORE/S CIRCULATION CENTER...IN THE DEFORMATION ZONE...FROM NORTHWEST MISSISSIPPI TO INTO WEST TENNESSEE. ALREADY RNFL IN THE 3 TO 6 INCHES CATEGORY HAS FALLEN ACRS MUCH OF NRN MS. CURRENT FFA IS PERFECT. DEBATED EXTENDING INTO THE THREE COUNTIES NOT YET INCLUDED IN W TN...BUT ESTIMATES INDICATE ONLY .3 INCHES SINCE THE RAIN BEGAN. ALSO...WILL ISSUE A SEVERE WEATHER OUTLOOK FOR ISOLD TORNADO THREAT ACRS NERN MS AND ADJACENT W TN SINCE THE CIRCULATION CENTER SHOULD TRACK OVER THIS AREA. LATEST AVN HAS MOVED THE TRACK OF THE SFC LOW A BIT FARTHER W. THIS IS CONSISTENT WITH RADAR AND SATL TRENDS AND IS CAUSING MORE HVY RNFL FARTHER W. .LATER PERIODS... ISIDORE MAKES A RAPID EXIT FRIDAY MORNING. WEATHER TURNS RATHER TRANQUIL AFTER 18 HRS AS SFC HI PRES BUILDS INTO THE RGN. ALTHOUGH MODIFIED...A PIECE OF THE RATHER CHILLY AIRMASS ACRS THE NRN US CIRCULATES INTO THE MIDSOUTH FROM FRIDAY NIGHT THRU SAT. WILL GO SLGTLY NR OR BLO CLIMO...BEFORE UPR RDG BEGINS TO TAKE HOLD WITH DVLPG WARMING TREND FOR SUN AND MON. .EXTENDED FCST... MAIN FOCUS THIS EXTENDED PACKAGE WILL BE DVLPG UPR RDG ACRS SERN US BEGINNING ON DAY 3. THIS RDG WILL KEEP ABV AVE TEMPS ACRS THE CWFA THRU DAY 6. DRY CIRCULATION AROUND THE UPR HIGH FOR DAYS 3 THRU 6 WILL BE BENEFICIAL AFTR HVY RNFL TODAY. H5 TROF SWINGS INTO CENTRAL US AND KICKS A CDFNT INTO THE MIDSOUTH FOR DAY 7 SO WILL INCLUDE TSTMS IN THE FCST. HAVE GOOD CONFIDENCE IN THIS FCST WITH ECMWF/CANADIAN AND MRF ALL IN AGREEMENT. PRELIMINARY NUMBERS... MEM 065/079 060/080 060 MKL 066/077 056/080 055 JBR 062/080 057/080 057 TUP 066/078 057/081 056 .MEG...FLOOD WATCH TONIGHT FOR NRN MS AND W TN...EXCEPT LAKE...DYER...AND OBION COUNTIES. BELLES
In the hours before
Special weather statement, Sep 26, 3:20 PM CDT, 55 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ002>004-019>021-048>055-088>092-270900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT THU SEP 26 2002 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE RISK AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM JACKSON TN TO OXFORD MS AND INCLUDES THE TUPELO AND CORINTH AREAS. THE MAIN THREAT IS FOR ISOLATED TORNADOES WHICH ARE POSSIBLE NEAR THE TRACK OF ISIDORE THROUGH TONIGHT OVER NORTHEAST MISSISSIPPI AND SOUTHEASTERN PORTIONS OF WEST TENNESSEE. EXCESSIVE RAINFALL WILL ALSO BE A CONTINUED THREAT OVER NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE THROUGH THE EVENING. THIS EXCESSIVE RAINFALL COULD EASILY ALLOW FLOODING TO OCCUR. PEOPLE LIVING IN THE MIDSOUTH WILL NEED TO STAY TUNED FOR LATER STATEMENTS OR POSSIBLE WARNINGS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:21 PM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 5 hr |
| Sep 26, 4:45 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Fayette, Gibson, Haywood, Henry and 4 more | 6 hr |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.